• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

calling all people on quietiapine, slowly withdrawing

M

Miss Moody

Well-known member
Joined
Nov 1, 2010
Messages
1,375
Location
Kent
#1
Hi All,

After depression for many years and one bad psychotic phase I was dx with bipolar and prescribed 300mg of quietiapine. Now this drug has literally saved my life. I do have bad side effects, the racing heart beat in the evening, stuffy nose and the hangover effect as well as the weight gain but this is a trade off I've accepted. and I would rather be a sane size 14 than a crazy size 8. I work full time now have a great job and rent my own flat - so leading a normal happy life now.

Although, my one fear is the side effects such as diabetes and heart attacks and the body movement disored. I have accepted the possibility of side effects but not the most serious ones and I would like to reduce my quietaipine to at least 200mg as surely this will at least reduce the chance of me getting these illnesses? Has anyone done this and I'm thinking of about 5% every month, does this sound ok? I've been on these for 6 years now. I don;t mind if it takes 6 months its a long term thing for me. Just aslong as I've reduced it somewhere in the next year I would be happy. Also, alot of people change meds? does that make you less likely to suffer any probs? as I've just been on 1 med for a long (ish) period.

Can anyone explain the physical reactions you had once reducing? I have a very high pressured job and I do not want to rock the boat there as I have built up my career in the last 6 years so I need to know what to expect.

thanks